Alert archive / Missouri / Freeze Warnings in 2016

Freeze Warning 1, NWS Springfield, MO

March 18, 2016Bourbon County, Cherokee County, Crawford County, Kansas; 21 counties in Missouri

NWS Springfield, MO issued this freeze warning at Mar 18, 2016, 9:57 AM CDT for Bourbon County, Cherokee County, Crawford County, Kansas; 21 counties in Missouri. It took effect at Mar 19, 2016, 1:00 AM CDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 18, 2016, 9:57 AM CDT (14:57 UTC)
In effect from
Mar 19, 2016, 1:00 AM CDT
Expired
Mar 19, 2016, 9:00 AM CDT
In force
8 hr
Issued by
NWS Springfield, MO
All 24 counties

Bourbon County, KS, Cherokee County, KS, Crawford County, KS, Barry County, MO, Barton County, MO, Benton County, MO, Camden County, MO, Cedar County, MO, Christian County, MO, Dade County, MO, Dallas County, MO, Greene County, MO, Hickory County, MO, Jasper County, MO, Laclede County, MO, Lawrence County, MO, McDonald County, MO, Morgan County, MO, Newton County, MO, Polk County, MO, St. Clair County, MO, Stone County, MO, Vernon County, MO, Webster County, MO

The radar

The Springfield radar (KSGF), 40 km from the middle of the area, began a volume at 14:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 3.0 hours before the alert went out and 65 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2016-03-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2016-03-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 157 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2575 m above ground
0-6 km bulk shear
68 kt
0-1 km storm-relative helicity
157 m²/s²
0-3 km storm-relative helicity
377 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

723 
WWUS73 KSGF 181457
NPWSGF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SPRINGFIELD MO
957 AM CDT FRI MAR 18 2016

...BELOW FREEZING TEMPERATURES EXPECTED OVERNIGHT...

KSZ073-097-101-MOZ055-056-066>069-077>081-088>091-093>095-101>103-
191400-
/O.NEW.KSGF.FZ.W.0001.160319T0600Z-160319T1400Z/
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-VERNON-ST. CLAIR-HICKORY-
CAMDEN-BARTON-CEDAR-POLK-DALLAS-LACLEDE-JASPER-DADE-GREENE-
WEBSTER-NEWTON-LAWRENCE-CHRISTIAN-MCDONALD-BARRY-STONE-
INCLUDING THE CITIES OF...FORT SCOTT...PAWNEE STATION...
CHICOPEE...LONE OAK...PITTSBURG...BAXTER SPRINGS...LOWELL...
RIVERTON...COLUMBUS...NEUTRAL...SHERWIN...STIPPVILLE...WARSAW...
WHITAKERVILLE...COLE CAMP...CROCKERVILLE...MORA...EDMONSON...
LINCOLN...VERSAILLES...ROCKY MOUNT...STOVER...LAURIE...NEVADA...
TIFFIN...APPLETON CITY...JOHNSON CITY...WEAUBLEAU...HERMITAGE...
QUINCY...WHEATLAND...CROSS TIMBERS...OSAGE BEACH...CAMDENTON...
DECATURVILLE...ROACH...VILLAGE OF FOUR SEASONS...KENOMA...LAMAR...
CEDAR SPRINGS...EL DORADO SPRINGS...FILLEY...ARNICA...
CAPLINGER MILLS...STOCKTON...BOLIVAR...BUFFALO...CHARITY...
FOOSE...MARCH...PLAD...WINDYVILLE...OLIVE...LYNCHBURG...LEBANON...
JOPLIN...CARTHAGE...GREENFIELD...LOCKWOOD...MEINERT...
SPRINGFIELD...MARSHFIELD...NORTHVIEW...SEYMOUR...ROGERSVILLE...
NEOSHO...AURORA...MOUNT VERNON...MARIONVILLE...NIXA...
CHRISTIAN CENTER...OZARK...SELMORE...ANDERSON...NOEL...GOODMAN...
SOUTH WEST CITY...PINEVILLE...ROCKY COMFORT...MONETT...MADRY...
CASSVILLE...KIMBERLING CITY...CRANE...ELSEY...INDIAN POINT...
SILVER DOLLAR CITY
957 AM CDT FRI MAR 18 2016

...FREEZE WARNING IN EFFECT FROM 1 AM TO 9 AM CDT SATURDAY...

THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 1 AM TO 9 AM CDT SATURDAY. 

* TEMPERATURE...LOW TEMPERATURES LATE TONIGHT AND EARLY SATURDAY
  MORNING WILL RANGE FROM 26 TO 31 DEGREES GENERALLY ALONG AND
  WEST OF A VERSAILLES TO LEBANON TO OZARK TO CASSVILLE LINE. THIS
  WILL INCLUDE MULTIPLE HOURS OF BELOW FREEZING TEMPERATURES.

  SUB-FREEZING TEMPERATURES WILL AGAIN BE POSSIBLE BOTH SATURDAY 
  NIGHT AND SUNDAY NIGHT.

* IMPACTS...THE SUB-FREEZING TEMPERATURES WILL DAMAGE OR KILL
  SENSITIVE VEGETATION AND CROPS IF PRECAUTIONS ARE NOT TAKEN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

SCHAUMANN
3 follow-up statements
384 
WWUS73 KSGF 182122
NPWSGF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SPRINGFIELD MO
ISSUED BY NATIONAL WEATHER SERVICE ST LOUIS MO
422 PM CDT FRI MAR 18 2016

...BELOW FREEZING TEMPERATURES EXPECTED OVERNIGHT...

KSZ073-097-101-MOZ055-056-066>069-077>081-088>091-093>095-101>103-
190530-
/O.CON.KSGF.FZ.W.0001.160319T0600Z-160319T1400Z/
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-VERNON-ST. CLAIR-HICKORY-
CAMDEN-BARTON-CEDAR-POLK-DALLAS-LACLEDE-JASPER-DADE-GREENE-
WEBSTER-NEWTON-LAWRENCE-CHRISTIAN-MCDONALD-BARRY-STONE-
INCLUDING THE CITIES OF...FORT SCOTT...PAWNEE STATION...
CHICOPEE...LONE OAK...PITTSBURG...BAXTER SPRINGS...LOWELL...
RIVERTON...COLUMBUS...NEUTRAL...SHERWIN...STIPPVILLE...WARSAW...
WHITAKERVILLE...COLE CAMP...CROCKERVILLE...MORA...EDMONSON...
LINCOLN...VERSAILLES...ROCKY MOUNT...STOVER...LAURIE...NEVADA...
TIFFIN...APPLETON CITY...JOHNSON CITY...WEAUBLEAU...HERMITAGE...
QUINCY...WHEATLAND...CROSS TIMBERS...OSAGE BEACH...CAMDENTON...
DECATURVILLE...ROACH...VILLAGE OF FOUR SEASONS...KENOMA...LAMAR...
CEDAR SPRINGS...EL DORADO SPRINGS...FILLEY...ARNICA...
CAPLINGER MILLS...STOCKTON...BOLIVAR...BUFFALO...CHARITY...
FOOSE...MARCH...PLAD...WINDYVILLE...OLIVE...LYNCHBURG...LEBANON...
JOPLIN...CARTHAGE...GREENFIELD...LOCKWOOD...MEINERT...
SPRINGFIELD...MARSHFIELD...NORTHVIEW...SEYMOUR...ROGERSVILLE...
NEOSHO...AURORA...MOUNT VERNON...MARIONVILLE...NIXA...
CHRISTIAN CENTER...OZARK...SELMORE...ANDERSON...NOEL...GOODMAN...
SOUTH WEST CITY...PINEVILLE...ROCKY COMFORT...MONETT...MADRY...
CASSVILLE...KIMBERLING CITY...CRANE...ELSEY...INDIAN POINT...
SILVER DOLLAR CITY
422 PM CDT FRI MAR 18 2016

...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 9 AM CDT
SATURDAY...

* TEMPERATURE...LOW TEMPERATURES LATE TONIGHT AND EARLY SATURDAY 
  MORNING WILL RANGE FROM 26 TO 31 DEGREES GENERALLY ALONG AND 
  WEST OF A VERSAILLES TO LEBANON TO OZARK TO CASSVILLE LINE. 
  THIS WILL INCLUDE MULTIPLE HOURS OF BELOW FREEZING 
  TEMPERATURES. 

 SUB-FREEZING TEMPERATURES WILL AGAIN BE POSSIBLE BOTH SATURDAY 
 NIGHT AND SUNDAY NIGHT.

* IMPACTS...THE SUB-FREEZING TEMPERATURES WILL DAMAGE OR KILL 
  SENSITIVE VEGETATION AND CROPS IF PRECAUTIONS ARE NOT TAKEN. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

WFO SGF
771 
WWUS73 KSGF 190900
NPWSGF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SPRINGFIELD MO
400 AM CDT SAT MAR 19 2016

...BELOW FREEZING TEMPERATURES DURING THE OVERNIGHT AND EARLY
MORNING HOURS THROUGH MONDAY MORNING...

KSZ073-097-101-MOZ055-056-066>069-077>081-088>091-093>095-101>103-
191700-
/O.NEW.KSGF.FZ.W.0002.160320T0500Z-160320T1400Z/
/O.NEW.KSGF.FZ.A.0001.160321T0600Z-160321T1400Z/
/O.CON.KSGF.FZ.W.0001.000000T0000Z-160319T1400Z/
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-VERNON-ST. CLAIR-HICKORY-
CAMDEN-BARTON-CEDAR-POLK-DALLAS-LACLEDE-JASPER-DADE-GREENE-
WEBSTER-NEWTON-LAWRENCE-CHRISTIAN-MCDONALD-BARRY-STONE-
INCLUDING THE CITIES OF...FORT SCOTT...PAWNEE STATION...
CHICOPEE...LONE OAK...PITTSBURG...BAXTER SPRINGS...LOWELL...
RIVERTON...COLUMBUS...NEUTRAL...SHERWIN...STIPPVILLE...WARSAW...
WHITAKERVILLE...COLE CAMP...CROCKERVILLE...MORA...EDMONSON...
LINCOLN...VERSAILLES...ROCKY MOUNT...STOVER...LAURIE...NEVADA...
TIFFIN...APPLETON CITY...JOHNSON CITY...WEAUBLEAU...HERMITAGE...
QUINCY...WHEATLAND...CROSS TIMBERS...OSAGE BEACH...CAMDENTON...
DECATURVILLE...ROACH...VILLAGE OF FOUR SEASONS...KENOMA...LAMAR...
CEDAR SPRINGS...EL DORADO SPRINGS...FILLEY...ARNICA...
CAPLINGER MILLS...STOCKTON...BOLIVAR...BUFFALO...CHARITY...
FOOSE...MARCH...PLAD...WINDYVILLE...OLIVE...LYNCHBURG...LEBANON...
JOPLIN...CARTHAGE...GREENFIELD...LOCKWOOD...MEINERT...
SPRINGFIELD...MARSHFIELD...NORTHVIEW...SEYMOUR...ROGERSVILLE...
NEOSHO...AURORA...MOUNT VERNON...MARIONVILLE...NIXA...
CHRISTIAN CENTER...OZARK...SELMORE...ANDERSON...NOEL...GOODMAN...
SOUTH WEST CITY...PINEVILLE...ROCKY COMFORT...MONETT...MADRY...
CASSVILLE...KIMBERLING CITY...CRANE...ELSEY...INDIAN POINT...
SILVER DOLLAR CITY
400 AM CDT SAT MAR 19 2016

...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING...
...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CDT
SUNDAY...
...FREEZE WATCH IN EFFECT FROM LATE SUNDAY NIGHT THROUGH MONDAY
MORNING...

THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CDT
SUNDAY. A FREEZE WATCH HAS ALSO BEEN ISSUED. THIS FREEZE WATCH IS
IN EFFECT FROM LATE SUNDAY NIGHT THROUGH MONDAY MORNING. 

* TEMPERATURE...TEMPERATURES WILL CONTINUE DROP INTO THE LOWER
  30S EARLY THIS MORNING GENERALLY ALONG AND WEST OF A VERSAILLES
  TO LEBANON TO OZARK TO CASSVILLE LINE.

  TEMPERATURES ARE EXPECTED TO DROP INTO THE 26 TO 32 DEGREE 
  RANGE TONIGHT INTO EARLY SUNDAY MORNING AND AGAIN SUNDAY NIGHT
  INTO EARLY MORNING MORNING. THIS INCLUDES SEVERAL HOURS OF 
  BELOW FREEZING TEMPERATURES.

* IMPACTS...THE SUB-FREEZING TEMPERATURES WILL DAMAGE OR KILL 
  SENSITIVE VEGETATION AND CROPS IF PRECAUTIONS ARE NOT TAKEN. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE.
THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION.

&&

$$

MOZ057-058-070-071-082-083-092-096>098-104>106-191700-
/O.NEW.KSGF.FZ.W.0002.160320T0500Z-160320T1400Z/
/O.NEW.KSGF.FZ.A.0001.160321T0600Z-160321T1400Z/
MILLER-MARIES-PULASKI-PHELPS-TEXAS-DENT-WRIGHT-DOUGLAS-HOWELL-
SHANNON-TANEY-OZARK-OREGON-
INCLUDING THE CITIES OF...AURORA SPRINGS...ELDON...LAKE OZARK...
VICHY...FORT LEONARD WOOD...LAQUEY...WAYNESVILLE...NORTHWYE...
ROLLA...PLATO...ROBY...BENDAVIS...HUGGINS...LAKE SPRING...
BANGERT...DARIEN...GLADDEN...HOWES...JADWIN...SALEM...DAWSON...
GRAFF...MOUNTAIN GROVE...DUNCAN...MANSFIELD...VANZANT...AVA...
GOODHOPE...ROME...SQUIRES...DOGWOOD...POMONA...POTTERSVILLE...
SILOAM SPRINGS...SOUTH FORK...WEST PLAINS...WHITE CHURCH...
TERESITA...WINONA...BIRCH TREE...MONTIER...BRANSON...HOLLISTER...
KIRBYVILLE...EDGEWATER BEACH...FORSYTH...OZARK BEACH...
POWERSITE...WASOLA...THAYER...ALTON...COUCH...GREER...
THOMASVILLE...WILDERNESS
400 AM CDT SAT MAR 19 2016

...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CDT
SUNDAY...
...FREEZE WATCH IN EFFECT FROM LATE SUNDAY NIGHT THROUGH MONDAY
MORNING...

THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CDT
SUNDAY. A FREEZE WATCH HAS ALSO BEEN ISSUED. THIS FREEZE WATCH IS
IN EFFECT FROM LATE SUNDAY NIGHT THROUGH MONDAY MORNING. 

* TEMPERATURE...TEMPERATURES ARE EXPECTED TO DROP INTO THE 26 TO
  32 DEGREE RANGE TONIGHT INTO EARLY SUNDAY MORNING AND AGAIN
  SUNDAY NIGHT INTO EARLY MORNING MORNING. THIS INCLUDES SEVERAL
  HOURS OF BELOW FREEZING TEMPERATURES.

* IMPACTS...THE SUB-FREEZING TEMPERATURES WILL DAMAGE OR KILL 
  SENSITIVE VEGETATION AND CROPS IF PRECAUTIONS ARE NOT TAKEN. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE.
THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION.

&&

$$

WISE
358 
WWUS73 KSGF 191358
NPWSGF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SPRINGFIELD MO
858 AM CDT SAT MAR 19 2016

...BELOW FREEZING TEMPERATURES DURING THE OVERNIGHT AND EARLY
MORNING HOURS THROUGH MONDAY MORNING...

KSZ073-097-101-MOZ055-056-066>069-077>081-088>091-093>095-101>103-
192200-
/O.EXP.KSGF.FZ.W.0001.000000T0000Z-160319T1400Z/
/O.CON.KSGF.FZ.W.0002.160320T0500Z-160320T1400Z/
/O.CON.KSGF.FZ.A.0001.160321T0600Z-160321T1400Z/
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-VERNON-ST. CLAIR-HICKORY-
CAMDEN-BARTON-CEDAR-POLK-DALLAS-LACLEDE-JASPER-DADE-GREENE-
WEBSTER-NEWTON-LAWRENCE-CHRISTIAN-MCDONALD-BARRY-STONE-
INCLUDING THE CITIES OF...FORT SCOTT...PAWNEE STATION...
CHICOPEE...LONE OAK...PITTSBURG...BAXTER SPRINGS...LOWELL...
RIVERTON...COLUMBUS...NEUTRAL...SHERWIN...STIPPVILLE...WARSAW...
WHITAKERVILLE...COLE CAMP...CROCKERVILLE...MORA...EDMONSON...
LINCOLN...VERSAILLES...ROCKY MOUNT...STOVER...LAURIE...NEVADA...
TIFFIN...APPLETON CITY...JOHNSON CITY...WEAUBLEAU...HERMITAGE...
QUINCY...WHEATLAND...CROSS TIMBERS...OSAGE BEACH...CAMDENTON...
DECATURVILLE...ROACH...VILLAGE OF FOUR SEASONS...KENOMA...LAMAR...
CEDAR SPRINGS...EL DORADO SPRINGS...FILLEY...ARNICA...
CAPLINGER MILLS...STOCKTON...BOLIVAR...BUFFALO...CHARITY...
FOOSE...MARCH...PLAD...WINDYVILLE...OLIVE...LYNCHBURG...LEBANON...
JOPLIN...CARTHAGE...GREENFIELD...LOCKWOOD...MEINERT...
SPRINGFIELD...MARSHFIELD...NORTHVIEW...SEYMOUR...ROGERSVILLE...
NEOSHO...AURORA...MOUNT VERNON...MARIONVILLE...NIXA...
CHRISTIAN CENTER...OZARK...SELMORE...ANDERSON...NOEL...GOODMAN...
SOUTH WEST CITY...PINEVILLE...ROCKY COMFORT...MONETT...MADRY...
CASSVILLE...KIMBERLING CITY...CRANE...ELSEY...INDIAN POINT...
SILVER DOLLAR CITY
858 AM CDT SAT MAR 19 2016

...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM
CDT SUNDAY...
...FREEZE WATCH REMAINS IN EFFECT FROM LATE SUNDAY NIGHT THROUGH
MONDAY MORNING...
...FREEZE WARNING WILL EXPIRE AT 9 AM CDT THIS MORNING...

* TEMPERATURE...TEMPERATURES WILL CONTINUE DROP INTO THE LOWER 
  30S EARLY THIS MORNING GENERALLY ALONG AND WEST OF A 
  VERSAILLES TO LEBANON TO OZARK TO CASSVILLE LINE. 

 TEMPERATURES ARE EXPECTED TO DROP INTO THE 26 TO 32 DEGREE  
RANGE TONIGHT INTO EARLY SUNDAY MORNING AND AGAIN SUNDAY NIGHT  
INTO EARLY MORNING MORNING. THIS INCLUDES SEVERAL HOURS OF  
BELOW FREEZING TEMPERATURES.

* IMPACTS...THE SUB-FREEZING TEMPERATURES WILL DAMAGE OR KILL 
  SENSITIVE VEGETATION AND CROPS IF PRECAUTIONS ARE NOT TAKEN. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE.
THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION.

&&

$$

MOZ057-058-070-071-082-083-092-096>098-104>106-192200-
/O.CON.KSGF.FZ.W.0002.160320T0500Z-160320T1400Z/
/O.CON.KSGF.FZ.A.0001.160321T0600Z-160321T1400Z/
MILLER-MARIES-PULASKI-PHELPS-TEXAS-DENT-WRIGHT-DOUGLAS-HOWELL-
SHANNON-TANEY-OZARK-OREGON-
INCLUDING THE CITIES OF...AURORA SPRINGS...ELDON...LAKE OZARK...
VICHY...FORT LEONARD WOOD...LAQUEY...WAYNESVILLE...NORTHWYE...
ROLLA...PLATO...ROBY...BENDAVIS...HUGGINS...LAKE SPRING...
BANGERT...DARIEN...GLADDEN...HOWES...JADWIN...SALEM...DAWSON...
GRAFF...MOUNTAIN GROVE...DUNCAN...MANSFIELD...VANZANT...AVA...
GOODHOPE...ROME...SQUIRES...DOGWOOD...POMONA...POTTERSVILLE...
SILOAM SPRINGS...SOUTH FORK...WEST PLAINS...WHITE CHURCH...
TERESITA...WINONA...BIRCH TREE...MONTIER...BRANSON...HOLLISTER...
KIRBYVILLE...EDGEWATER BEACH...FORSYTH...OZARK BEACH...
POWERSITE...WASOLA...THAYER...ALTON...COUCH...GREER...
THOMASVILLE...WILDERNESS
858 AM CDT SAT MAR 19 2016

...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM
CDT SUNDAY...
...FREEZE WATCH REMAINS IN EFFECT FROM LATE SUNDAY NIGHT THROUGH
MONDAY MORNING...

* TEMPERATURE...TEMPERATURES ARE EXPECTED TO DROP INTO THE 26 TO 
  32 DEGREE RANGE TONIGHT INTO EARLY SUNDAY MORNING AND AGAIN 
  SUNDAY NIGHT INTO EARLY MORNING MORNING. THIS INCLUDES SEVERAL 
  HOURS OF BELOW FREEZING TEMPERATURES. 

* IMPACTS...THE SUB-FREEZING TEMPERATURES WILL DAMAGE OR KILL 
  SENSITIVE VEGETATION AND CROPS IF PRECAUTIONS ARE NOT TAKEN. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE.
THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION.

&&

$$

GRIFFIN

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this freeze warning went out at Mar 18, 6:14 AM CDT, 3 hours 43 minutes earlier.

Area forecast discussion, Mar 18, 6:14 AM CDT, 3 hours 43 minutes before
Area Forecast Discussion
National Weather Service Springfield MO
614 AM CDT FRI MAR 18 2016

.SHORT TERM...(Today and Sunday night)
Issued at 345 AM CDT Fri Mar 18 2016

An upper level trough is currently spreading east across the
Plains early this morning. The trough will continue to spread to
the east and close off into a low across Iowa/northern Missouri on
Saturday. The low will then spread southeast through the region
on Sunday.

As the trough spreads east today rain will begin to develop later
this morning from west to east. There will be some dry air that
will have to be overcome before any rain reaches the ground but
there will be enough lift to overcome the dry air.

The rain will not be overly heavy but given significant lift,
widespread light rainfall is expected this afternoon into early
this evening, then will end from west to east tonight. Rainfall
amounts will generally be a tenth of an inch to around one quarter
of an inch.

The upper level trough will result in height falls and cooler
temperatures aloft spreading south into the area. Highs this
afternoon will range from the middle 40s across west central
Kansas to the middle 50s across southeastern Kansas. This evening
into tonight colder temperatures will start to spread into the
area and some light snow may mix in with the rain at times before
the precipitation ends from west to east. Given the light nature
of the precipitation and warm ground temperatures no snow
accumulations are expected. The precipitation will end from west
to east tonight.

Colder temperatures will spread into the area into the weekend.
Lows tonight, Saturday and Sunday nights are expected to fall into
the upper 20s to the lower 30s each night. Highs will only warm
into the middle to upper 40s on both Saturday and Sunday. Cloudy
conditions will be possible this weekend with the upper level low
over the region, especially over central Missouri, but no
additional precipitation is expected after tonight for this
weekend.

Given the colder conditions this will increase the potential for
freezing temperatures each night/morning from tonight through
Sunday night. There should be enough clouds and wind to prevent a
widespread hard freeze across much of the area tonight, though
portions of southeastern Kansas and west central Missouri may
start to clear late tonight. Freezing temperatures should be more
widespread on Saturday and Sunday nights, but there will still be
some clouds and wind as the upper level low moves southeast across
the region.

.LONG TERM...(Monday through Thursday)
Issued at 345 AM CDT Fri Mar 18 2016

As the low moves off to the east early next week upper level
ridging will begin to spread back over the area resulting in
a warming trend. Highs on Monday will warm into the upper 50s to
middle 60s with upper 60s to middle 70s expected on both Tuesday
and Wednesday. Gusty southwesterly winds, especially across
southeastern Kansas and western Missouri, can be expected Monday
through Wednesday as the warm temperatures advect back into the
region.

An upper level trough will then spread across the plains and
through the region late next week and bring rain and thunderstorms
chances to the area. There are differences in the middle range
models on the exact timing and track of the system.

&&

.AVIATION...(For the 12Z TAFS through 12Z Saturday morning)
Issued at 612 AM CDT Fri Mar 18 2016

An upper level shortwave will begin to push into the area today.
Cloud bases will continue to lower throughout the day as the lower
levels start to become saturated. By late morning or midday, we
should start to see some rainfall across the area. Will gradually
see MVFR and possibly IFR conditions by mid to late afternoon into
th evening, but should see clearing late tonight.

&&

.SGF Watches/Warnings/Advisories...
MO...NONE.
KS...NONE.
&&

SHORT TERM...Wise
LONG TERM...Wise
AVIATION...Lindenberg
Hazardous weather outlook, Mar 18, 4:18 AM CDT, 5 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
418 AM CDT FRI MAR 18 2016

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-190930-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
418 AM CDT FRI MAR 18 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.

.DAY ONE...TODAY AND TONIGHT.

WEATHER HAZARDS EXPECTED...

  ELEVATED TO EXTREME FREEZE RISK.

DISCUSSION...

  TEMPERATURES ARE EXPECTED TO FALL NEAR TO BELOW FREEZING ACROSS
  MUCH OF THE AREA TONIGHT INTO EARLY SATURDAY MORNING. A HARD
  FREEZING WILL BE POSSIBLE MAINLY ACROSS SOUTHEASTERN KANSAS AND
  WESTERN MISSOURI.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

  THE COLD CONDITIONS WILL REMAIN OVER THE AREA THROUGH THE
  WEEKEND AS A HARD FREEZE WILL BE POSSIBLE AGAIN ON BOTH
  SATURDAY AND SUNDAY NIGHTS.

  GUSTY WINDS AND LOW AFTERNOON HUMIDITY ARE EXPECTED SATURDAY
  AND MONDAY WITH A SOMEWHAT ELEVATED FIRE DANGER.

  THUNDERSTORMS WILL BE POSSIBLE LATE NEXT WEEK AS AN UPPER LEVEL
  SYSTEM TRACKS ACROSS THE REGION.

.SPOTTER INFORMATION STATEMENT...

  SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

MORE DETAILED INFORMATION CAN BE ACCESSED AT:
HTTP://WWW.WEATHER.GOV/SGF/SITREP(ALL LOWERCASE)

THIS PRODUCT IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...
HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.WEATHER.GOV/SGF(ALL LOWERCASE)

WISE

Nearby

Freeze Warnings in Missouri, 2016Freeze Warnings in Kansas, 2016Every freeze warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.